Thunderstorm Wind, Cochran
- When
- June 30, 7:55 PM CST
- Where
- Cochran County, 1 mi NE of Morton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.733, -102.750
Measured by the Texas Tech/West Texas Mesonet.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 30, 2:40 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT THU JUN 30 2005 .SHORT TERM... SHTWV EVIDENT ON WV IMAGERY AND AREA PROFILERS IS PARTLY RESPONSIBLE FOR LINGERING HIGH-BASED TSTMS ACROSS THE PANHANDLES THIS AFTERNOON. AS THIS ENERGY SHIFTS OFF TO THE E-NE IT APPEARS THAT ANOTHER AREA OF WEAK LIFT WILL MOVE ACROSS THE REGION FROM NM THIS EVENING. EXPECT THAT WE MAY SEE SOME SCT TSTMS DEVELOP ON THE SLOPES OF EASTERN NM AND THEN PROPAGATE INTO THE WESTERN CWA THROUGH THE EVE HRS. ADDITIONAL FEATURE OF INTEREST IS THE CDFNT/OUTFLOW BOUNDARY THAT BRIEFLY CAME INTO THE NW SPLNS TODAY BEFORE /WASHING OUT/ BACK TO THE NORTH DURING THE AFTN. MODEL CONSENSUS INCLUDING NAM/SPC ENSEMBLES AND GFS SAG THIS BOUNDARY SLOWLY SOUTH DURING THE EARLY MORNING HRS ON FRI....AT LEAST INTO ABOUT THE NERN THIRD OF THE CWA. CANT REALLY ARGUE AGAINST THIS SOLN AND IT IS REFLECTED IN GRIDS ALTHOUGH ACTUAL PROGRESSION WILL CERTAINLY BE AFFECT BY EXTENT AND LOCATION OF CONVECTION OVERNIGHT. BIG FCST PROBLEM FOR LATER TONITE INTO FRI MORN WILL BE THE POTENTIAL FOR A NOCTURNAL MCS TO MOVE SOUTH THRU THE EASTERN PANHANDLES AND CLIP THE SPLNS OVERNIGHT THRU FRI MORN. INHERITED LOW POPS ACROSS THE NE COUNTIES AND HAVE JUST EXPANDED THESE A BIT SOUTH AND EAST. NUDGED FRI MORN LOWS UP A CAT ACROSS THE FROM LBB SOUTH AND EAST AS LBB ONLY DIPPED TO 74F THIS MORNING AND WINDS/SFC MOISTURE ARE PROGGED TO BE SIMILAR TONITE. IF THE NAM IS CORRECT...SHARP H5 TROF WILL MOVE ACROSS THE ROCKIES ...SUPPRESSING THE UPR RIDGE...INCREASING THE NW FLOW ACROSS THE REGION AND MAINTAINING SOME LIFT ACROSS THE AREA THRU THE DAY ON FRIDAY. BELIEVE THERE MAY BE SOME EARLY MORNING SHOWER ACTIVITY...SIMILAR TO THIS MORNING...ESPECIALLY IN THE VICINITY OF THE CDFNT. HIGHS TOMORROW MAY BE A BIT TRICKY WITH POSSIBLE INFLUENCE FROM BOUNDARY AND CONVECTIVE DEBRIS SO HAVE STAYED CLOSE TO GUIDANCE. .LONG TERM... INTERESTING FORECAST COMING UP...DESPITE THE GENERAL PATTERN OF THE UPPER LEVEL RIDGE HOLDING TO THE WEST. NAM/GFS/SREF MEMBERS AGREE THERE WILL BE A COMPLEX OF STORMS FRIDAY NIGHT AND EARLY SATURDAY SOMEWHERE ACROSS WESTERN OKLAHOMA AND THE EASTERN PANHANDLES. PREVIOUS FORECASTS HAVE THIS SCENARIO HANDLED WELL AND HAVE NOT MADE ANY SIGNIFICANT CHANGES...KEEPING CHANCE POPS GOING IN THE NORTH AND EAST...WITH DECREASING CHANCES FOR PRECIPITATION TO THE SOUTH AND WEST. THE UPPER RIDGE REBUILDS OVER NEW MEXICO AND ARIZONA BY THE END OF THE WEEKEND AND FIRST PART OF NEXT WEEK. THE MODELS CONTINUE TO SUGGEST A SERIES OF RIPPLES IN THE NORTHERLY FLOW ALOFT...WHICH COULD LEAD TO SCATTERED THUNDERSTORMS ON NEARLY ANY GIVEN NIGHT. BELIEVE PLACING A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR DAYS 3 THROUGH 7 WOULD GIVE THE WRONG IMPRESSION...MEANING MOST AREAS WILL NOT SEE ANY RAIN AT ALL DURING THESE TIMES. WILL THEREFORE TAKE THE APPROACH OF LEAVING POPS LOW FOR NOW AND TAKE IT ONE DAY AT A TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 93 64 95 / 20 20 20 10 TULIA 67 94 64 94 / 20 20 20 10 PLAINVIEW 68 95 64 95 / 20 10 20 10 LEVELLAND 68 95 66 97 / 20 10 10 10 LUBBOCK 71 95 68 98 / 20 10 10 10 BROWNFIELD 69 97 68 100 / 10 10 10 10 CHILDRESS 72 95 69 93 / 30 20 30 10 SPUR 72 97 69 97 / 10 10 20 10 ASPERMONT 75 99 71 97 / 10 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 33/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CDT THU JUN 30 2005 TXZ021>044-011045- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 545 AM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE EXTREME SOUTHERN PANHANDLE FRIDAY NIGHT. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREAT.
The Lubbock radar (KLBB), 87 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
3 thunderstorm wind. Local standard time, as filed.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
Measured by the Texas Tech/West Texas Mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465809, 5465808, 5465810.